Document Detail


Acute hydralazine overdose: marked ECG abnormalities in a young adult.
MedLine Citation:
PMID:  1536497     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Although hydralazine is a commonly prescribed antihypertensive agent, reports of acute human poisoning are uncommon. Most of the literature focuses on chronic toxicity, most notably, the drug-induced systemic lupus erythematosus syndrome. A case of acute hydralazine overdose associated with marked ECG ST segment depression in a young adult is presented. Although the patient also had mild hypotension, acidemia, and ethanol intoxication, the ECG abnormality was alarming and suggestive of myocardial ischemia. The patient was managed conservatively in an ICU setting, and the metabolic and ECG abnormalities resolved. No reports of such marked ECG changes associated with acute hydralazine poisoning in a young adult could be found. Clinical and experimental data on acute hydralazine exposure suggest that the possibility of direct drug effects, including positive inotropic and chronotropic effects and myocardial cell injury, should be considered.
Authors:
B A Smith; D B Ferguson
Related Documents :
1919387 - Giant t waves simulating apical hypertrophic myocardiopathy that disappear with sodium ...
4015917 - Myocardial infarction and thrombolysis. electrocardiographic short term and long term r...
6481277 - Fluctuations in t-wave morphology and susceptibility to ventricular fibrillation.
19867917 - Changes in the electrocardiograms accompanying experimental changes in rabbits' hearts.
17069097 - Postoperative st-segment elevation: was vasospasm caused by anaphylaxis or by its treat...
10827617 - Life course of people with coronary artery disease.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Annals of emergency medicine     Volume:  21     ISSN:  0196-0644     ISO Abbreviation:  Ann Emerg Med     Publication Date:  1992 Mar 
Date Detail:
Created Date:  1992-03-26     Completed Date:  1992-03-26     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8002646     Medline TA:  Ann Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  326-30     Citation Subset:  AIM; IM    
Affiliation:
Department of Emergency Medicine, Wilford Hall Medical Center, Lackland Air Force Base, Texas.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Alcoholic Intoxication / complications*
Antacids / therapeutic use
Cardiopulmonary Resuscitation / methods
Charcoal / therapeutic use
Citrates / therapeutic use
Citric Acid
Coronary Disease / chemically induced*,  diagnosis,  therapy
Critical Care
Electrocardiography*
Emergency Service, Hospital
Female
Gastric Lavage
Humans
Hydralazine / poisoning*
Overdose
Poisoning / complications*
Suicide, Attempted
Chemical
Reg. No./Substance:
0/Antacids; 0/Citrates; 16291-96-6/Charcoal; 77-92-9/Citric Acid; 86-54-4/Hydralazine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Mojave rattlesnake envenomation: prolonged neurotoxicity and rhabdomyolysis.
Next Document:  Development and evaluation of a kinetic diacetyl monoxime method for urine urea.